Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 22, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at May 16, 2021, 11:37 AM CDT for Jackson County, Wharton County, Texas. It took effect at May 16, 2021, 11:59 AM CDT. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- May 16, 2021, 11:37 AM CDT (16:37 UTC)
- In effect from
- May 16, 2021, 11:59 AM CDT
- Expired
- May 17, 2021, 4:55 PM CDT
- In force
- 29 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 135 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Mustang Creek near Louise (LMCT2). The gauge peaked at 22.68 ft at May 16, 2021, 5:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 19 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08164504, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
364
WGUS44 KHGX 161637
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
1137 AM CDT Sun May 16 2021
...The National Weather Service in Houston/Galveston TX has issued a
Flood Warning for the following rivers in Texas...
East Mustang Creek near Louise affecting Wharton and Jackson
Counties.
For the East Mustang Creek...including Louise...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1145 PM CDT.
&&
TXC239-481-170445-
/O.NEW.KHGX.FL.W.0022.210516T1659Z-210517T0626Z/
/LMCT2.1.ER.210516T1659Z.210516T1800Z.210517T0025Z.NO/
1137 AM CDT Sun May 16 2021
The National Weather Service in League City has issued a
* Flood Warning for
the East Mustang Creek near Louise.
* Until late tonight.
* At 10:30 AM CDT Sunday the stage was 16.2 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this morning to a crest of 20.9 feet this afternoon. It will then
fall below flood stage this evening.
* Impact...At 22.0 feet, Moderate lowland flooding with water to the
floor of the FM 647 bridge floor and the approaches to the bridge
are cut off.
* Flood History...This crest compares to a previous crest of 20.8
feet on 09/17/2003.
&&
LAT...LON 2915 9632 2907 9635 2903 9642 2903 9652
2907 9645 2915 9642
$$4 follow-up statements
712
WGUS44 KHGX 161722
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
1222 PM CDT Sun May 16 2021
...Forecast flooding changed from Minor to Moderate severity and
increased in duration for the following rivers in Texas...
East Mustang Creek near Louise affecting Wharton and Jackson
Counties.
For the East Mustang Creek...including Louise...Moderate flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 1230 AM CDT.
&&
TXC239-481-170530-
/O.EXT.KHGX.FL.W.0022.000000T0000Z-210517T0701Z/
/LMCT2.2.ER.210516T1552Z.210516T1800Z.210517T0101Z.NO/
1222 PM CDT Sun May 16 2021
...Forecast flooding increased from Minor to Moderate severity and
increased in duration until just after midnight tonight...
The Flood Warning continues for
the East Mustang Creek near Louise.
* Until late tonight.
* At 11:30 AM CDT Sunday the stage was 20.8 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 11:30 AM CDT Sunday was 20.8 feet.
* Forecast...The river is expected to rise to a crest of 22.1 feet
this afternoon. It will then fall below flood stage this evening.
* Impact...At 22.0 feet, Moderate lowland flooding with water to the
floor of the FM 647 bridge floor and the approaches to the bridge
are cut off.
* Flood History...This crest compares to a previous crest of 22.1
feet on 11/04/2002.
&&
LAT...LON 2915 9632 2907 9635 2903 9642 2903 9652
2907 9645 2915 9642
$$128
WGUS44 KHGX 170127
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
827 PM CDT Sun May 16 2021
...The National Weather Service in Houston/Galveston TX has issued a
Flood Warning for the following rivers in Texas...
Lavaca River near Edna affecting Jackson County.
...Forecast flooding changed from Moderate to Major severity or
increased in duration for the following rivers in Texas...
Tres Palacios River near Midfield affecting Wharton and Matagorda
Counties.
East Mustang Creek near Louise affecting Wharton and Jackson
Counties.
For the Tres Palacios River...including Midfield...Major flooding is
forecast.
For the East Mustang Creek...including Louise...Moderate flooding is
forecast.
For the Lavaca River...including Komensky, Breslau, Hallettsville,
Edna...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued Monday morning at 1030 AM CDT.
&&
TXC239-171530-
/O.NEW.KHGX.FL.W.0026.210517T0532Z-210517T1913Z/
/EDNT2.1.ER.210517T0532Z.210517T0600Z.210517T0712Z.NO/
827 PM CDT Sun May 16 2021
The National Weather Service in League City has issued a
* Flood Warning for
the Lavaca River near Edna.
* From late tonight to Monday afternoon.
* At 7:15 PM CDT Sunday the stage was 19.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just
after midnight tonight to a crest of 21.1 feet just after midnight
tonight. It will then fall below flood stage tomorrow morning.
* Impact...At 21.0 feet, Minor lowland flooding begins with flow
backing through preipheral channels adjacent to the river and
reaches into sloughs and low areas.
* Flood History...This crest compares to a previous crest of 21.1
feet on 03/30/2012.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Lavaca River
Edna 21.0 19.9 Sun 7 pm CDT 9.2 6.6 5.8
&&
LAT...LON 2908 9675 2908 9664 2886 9654 2886 9674
$$
TXC321-481-171530-
/O.EXT.KHGX.FL.W.0023.210517T0127Z-210519T1510Z/
/MTPT2.3.ER.210516T2300Z.210517T1800Z.210519T0310Z.NO/
827 PM CDT Sun May 16 2021
...Forecast flooding increased from Moderate to Major severity and
increased in duration until late Wednesday morning...
The Flood Warning continues for
the Tres Palacios River near Midfield.
* From this evening to Wednesday morning.
* At 7:30 PM CDT Sunday the stage was 25.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and major flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:30 PM CDT Sunday was 25.4 feet.
* Forecast...The river is expected to rise to a crest of 29.7 feet
early tomorrow afternoon. It will then fall below flood stage late
Tuesday evening.
* Impact...At 29.0 feet, Major lowland flooding begins as both
approaches to the FM 456 bridge are cut off and water is over the
road on FM 1468 near Clemville, FM 2431 east of Midfield, and FM
2853 southeast of Blessing with several homes in the El Dorado
Country subdivision upstream and Oak Grove and Tres Palacios Oaks
downstream flooded.
* Flood History...This crest compares to a previous crest of 29.7
feet on 05/16/1992.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Tres Palacios River
Midfield 24.0 25.4 Sun 7 pm CDT 29.6 24.9 18.1
&&
LAT...LON 2905 9609 2892 9612 2884 9610 2884 9620
2892 9622 2905 9620
$$
TXC239-481-171530-
/O.EXT.KHGX.FL.W.0022.000000T0000Z-210517T2155Z/
/LMCT2.2.ER.210516T1552Z.210516T2100Z.210517T1555Z.NO/
827 PM CDT Sun May 16 2021
...The Flood Warning is now in effect until tomorrow afternoon...
The Flood Warning continues for
the East Mustang Creek near Louise.
* Until Monday afternoon.
* At 7:30 PM CDT Sunday the stage was 22.1 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:30 PM CDT Sunday was 23.3 feet.
* Forecast...The river is expected to rise to a crest of 22.4 feet
just after midnight tonight. It will then fall below flood stage
late tomorrow morning.
* Impact...At 22.0 feet, Moderate lowland flooding with water to the
floor of the FM 647 bridge floor and the approaches to the bridge
are cut off.
* Flood History...This crest compares to a previous crest of 22.3
feet on 06/18/2015.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
East Mustang Creek
Louise 19.0 22.1 Sun 7 pm CDT 15.1 7.0 5.8
&&
LAT...LON 2915 9632 2907 9635 2903 9642 2903 9652
2907 9645 2915 9642
$$010
WGUS84 KHGX 171418
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
918 AM CDT Mon May 17 2021
...The Flood Warning is extended for the following rivers in Texas...
East Mustang Creek near Louise affecting Wharton and Jackson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 500 PM CDT.
&&
TXC239-481-172200-
/O.EXT.KHGX.FL.W.0022.000000T0000Z-210517T2200Z/
/LMCT2.1.ER.210516T1552Z.210516T2100Z.210517T1600Z.NR/
918 AM CDT Mon May 17 2021
...The Flood Warning is now in effect until late this afternoon...
The Flood Warning continues for
the East Mustang Creek near Louise.
* Until this afternoon.
* At 8:30 AM CDT Monday the stage was 19.5 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:30 AM CDT Monday was 23.3 feet.
* Forecast...The river is expected to fall below flood stage late
this morning and continue falling to 4.6 feet Saturday morning.
* Impact...At 19.0 feet, Minor lowland begins as water spills into
the flood plain downstream of the gage.
* Flood History...This crest compares to a previous crest of 19.6
feet on 07/02/2010.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Tue Wed Thu
East Mustang Creek
Louise 19.0 19.5 Mon 8 am CDT 12.6 8.0 6.4
&&
LAT...LON 2915 9632 2907 9635 2903 9642 2903 9652
2907 9645 2915 9642
$$
CR107
WGUS84 KHGX 172155
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
455 PM CDT Mon May 17 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
East Mustang Creek near Louise affecting Wharton and Jackson
Counties.
TXC239-481-172300-
/O.CAN.KHGX.FL.W.0022.000000T0000Z-210517T2155Z/
/LMCT2.1.ER.210516T1552Z.210516T2100Z.210517T1600Z.NR/
455 PM CDT Mon May 17 2021
...The Flood Warning for the East Mustang Creek near Louise has been
cancelled...
The Flood Warning is cancelled for
the East Mustang Creek near Louise.
* At 4:50 PM CDT Monday the stage was 16.7 feet.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:30 AM CDT Monday was 23.3 feet.
* Forecast...The river is not expected to rise above flood stage.
&&
&&
LAT...LON 2915 9632 2907 9635 2903 9642 2903 9652
2907 9645 2915 9642
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at May 16, 4:28 AM CDT, 7 hours 9 minutes earlier.
Area forecast discussion, May 16, 4:28 AM CDT, 7 hours 9 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
428 AM CDT Sun May 16 2021
.DISCUSSION...
Showers and even some lightning strikes are springing up around
Matagorda Bay very early this morning as we begin a transition to
a rainy period ahead this week. Confidence is still pretty high in
seeing an environment conducive to continued shower and
thunderstorm chances for the entire week, with most of the
specific details to be determined by subtle disturbances crossing
the region.
The main exception to this will be centered around Wednesday, as
a closed upper low to our west finally makes its way across the
region. This will be supportive of a heavier and more widespread
swath of rain. This is perhaps the most likely window for any
flooding issues - flash or river - to crop up, but with a juicy,
unstable atmosphere in place, we'll have to take each day with an
eye for at least localized heavy rain.
.SHORT TERM [Through Monday Night]...
The forecasted multi-day wet weather pattern across SE Texas will
finally arrive today as an environmental setup favorable for higher
rain chances evolves. To begin, an upper level short wave
propagating eastward is progged to move overhead today. Southerly
flow transporting warm moist air from the Gulf will rise PWATs to
near 2.0 inches starting along the western counties early this
morning, spreading east over most of the CWA by mid morning.
Forecast soundings still show a pocket of drier air along the 850-
700MB levels along with some residual capping, though weak, early
this morning. However, this residual cap erodes rather quickly this
morning and SB/MU CAPE values rise to around 1500-2000 J/kg. The
airmass also saturates past the 500MB level and maintains this
saturated moisture profile through the evening. All of this is
sufficient to support the development of shower and thunderstorms
today over SE Texas. Moreover, given the amount of moisture
available well into the 500 MB level, locally heavy rainfall falling
over the same spots for long periods of time could lead to minor
flooding issues today. SE Texas is under a Marginal Risk for most of
the CWA today with a Slight Risk for the coastal locations. SPC has
also the majority of SE Texas under a Marginal Risk for Severe
Thunderstorms today.
In general, look for showers and thunderstorms to begin mainly along
the western portions in the morning, gradually shifting east into
the central portions late morning/early afternoon and finally
reaching the eastern portions later in the afternoon and evening
(following the moisture trend). Interestingly enough, stronger storms
are favorable over Central Texas today. HiRes models bring these
storms (possible MCS) in a slightly weaker state into our NW
counties this afternoon and makes its way east into the NE counties
through the evening. We will have to see how these storms initiate
and whether or not they will hold up by the time they reach SE Texas
to know the associated hazards. But...we can at least expect some
heavy rain, lightning and gusty winds out of it.
Activity will ebb a bit during the night hours as the shortwave
moves east of SE Texas. However, another stormy day is expected
Monday as another short wave moving east northeast along the base of
an upper level low located over the Four Corners, interacts with our
slightly more unstable air mass.
High temperatures will generally be in the low to mid 80s today and
in the mid 80s Monday. Some areas affected by showers and
thunderstorms may have brief moments of cooler temperatures,
however. Lows will continue on the rise, ranging in the upper 60s
to low 70s tonight and in the low to mid 70s Monday night.
.LONG TERM [Tuesday Through Sunday]...
Tuesday morning. 500 millibars. Our "friend", the closed upper
low, will be slowly making its way east, and will have almost
arrived at the OK/TX Panhandles Tuesday morning. This is probably
a little too far off to really strongly influence our direct area,
and the main action is more likely to be to the northwest over
North Texas. But...we just need to be patient for our turn. For
Tuesday, we'll see an environment with strong consensus for
precipitable water in the ballpark of 1.75 inches, with deep
onshore flow that tends to enhance lift from daytime heating as
less dense, humid Gulf continues to stream into the area. Long
story short, expect showers and storms, but probably more of an
amped-up version of our typical daily wet season pattern.
It's a little tricky to tell how Tuesday night into Wednesday
will evolve this far out - all the deterministic global runs try
to have fun with mesoscale wackiness. And while I don't deny that
the globals are advancing to the point that they can TRY to do
these things, and they're something interesting to look at and
consider...I'm not at all surprised that they all look pretty
much nothing like each other at 66 hours, as each gets its own
special flavor of wackiness. So...let's look at the environment.
Precipitable water shows a strong consensus for 1.75 inches at a
minimum, and more likely up closer to 2 inches. The NAEFs ensemble
is showing both the inflow low level jet and precipitable water
near 90th percentile values...so while not necessarily extreme,
both look pretty juiced up.
Similarly, the Euro ensemble shows an Extreme Forecast Index over
Southeast Texas of 0.7 to 0.9 with a shift of tails around 1.
Both of these indicate that, at least relative to the Euro's model
climate, the Euro ensemble is indicating QPF that is anomalous to
its own predictions, and could suggest the potential for
unusually heavy rain.
Finally, the NBM continues to show signals for some decent rain in
our area for Wednesday. One inch exceedance probabilities show
this to be a likely outcome for much of Southeast Texas, and a
signal at the six inch exceedance threshold is now up to 5
percent. As I discussed the other day, a one-in-twenty shot is
not terribly large on an absolute scale. But 5 percent is five
times larger than the 1 percent probability I was discussing on
that day, which is already considerably larger than your typical
day, which is functionally zero.
So, I may not be guaranteeing you that we'll see places get six
inches of rain on Wednesday, but I am definitely saying it is
considerably more probable than usual. And would I be surprised to
see someone rack up some big totals on Wednesday? Absolutely not
one bit. Taking a look from another angle, the 90th percentile 6
hour QPF exceeds 1 inch for at least a portion of our CWA every
time step from Tuesday evening until Thursday afternoon. Most of
that period is in a globals-only timeframe, where I'm mostly
looking at QPF to highlight impact areas rather than specific
totals. And for a 24 hour total, Wednesday's 90th percentile
paints a 4-5 inch bullseye west/southwest of the Houston metro.
Hopefully this has all convinced you that it's looking more likely
that some folks, somewhere between Tuesday night and Thursday
morning, is likely to get a lot of rain. My main hope is that this
rain mainly falls over the dwindling area in the most recent
drought monitor's "abnormally dry" area and at a rate that will
not cause problems. Indeed, the Euro Ensemble and NBM currently
kind of suggest just such a thing. That would be nice. But...it
would be prudent to continue to monitor forecasts for the latest
info this week.
And of course, it's not over after this. Even though the main
upper low gets drawn up into the northern stream and well away
from us, some remnant vorticity is a common feature in the model
guidance for the rest of the week. Indeed, there are even some
indications that we get a very weak cutoff upper low over South
Texas just to make sure rain chances drag into the end of the
week. Eventually, a building eastern US ridge will build in and
turn the tap off...but I don't have a six hour PoP block without
something mentionable (slight chance or higher) until a week from
now, next Sunday.
&&
.AVIATION [09Z TAF Update]...
Mostly VFR conditions expected today. S winds at 10-15 KTS with
higher gusts expected at times. A stormy weather pattern will begin
today as a weak shortwave moves overhead and could bring a few
rounds of SHRA/TSRA over SE Texas today. Expect heavy rainfall,
gusty VRB winds, lightning and possible minor turbulence with these
storms. Cigs/Vis could also be reduced to MVFR-IFR. Activity will
lessen during the next hours but conditions could still be favorable
for some isolated activity to occur. Another stormy day expected
Monday with the passing of another shortwave.
&&
.MARINE...
Cautions will remain across the Gulf waters today along with a High
Risk of Rip Currents for the Gulf facing beaches. Exercise caution
if heading to the coast this weekend and remember to only enter the
water near a trained lifeguard. Additionally, with a prolonged
period of onshore winds, tidal levels that are already drifting
above typical astronomical tides are expected to continue growing
in distance from those predicted levels. Though not currently at
levels high enough to cause concern, this could become as issue
later in the week.
With surface pressures deepening to our west, the resultant
tightening of the gradient over SE TX will result in a further
increase in both winds and seas through the remainder of the weekend
and into next week. This may require the issuance of Advisories
early next week. Stormy weather will arrive today and is expected
persist well into the end of the work week.
&&
.HYDROLOGY...
The Trinity at Riverside has slipped beneath flood stage and the
flood warning has been canceled, leaving only Moss Bluff as the
only warning currently in effect. This may be only a brief respite
given the rainy pattern expected, but every little extra fall
below flood stage helps get us prepared for the next round.
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 79 70 86 72 85 / 70 40 60 20 80
Houston (IAH) 81 71 84 74 85 / 70 60 70 20 60
Galveston (GLS) 82 74 83 76 85 / 60 60 50 20 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Tuesday evening for the following
zones: Bolivar Peninsula...Brazoria Islands...Galveston
Island...Matagorda Islands.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION through Tuesday evening for
the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Galveston
Bay...Matagorda Bay...Waters from Freeport to Matagorda
Ship Channel TX from 20 to 60 NM...Waters from High Island
to Freeport TX from 20 to 60 NM.
&&
DISCUSSION...Luchs
SHORT TERM...24
LONG TERM...Luchs
AVIATION...24
MARINE...24
HYDROLOGY...LuchsIn the hours before
Special weather statement, May 16, 6:30 AM CDT, 5 hours 7 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 630 AM CDT Sun May 16 2021 TXZ236-336-161215- Coastal Matagorda TX-Inland Matagorda TX- 630 AM CDT Sun May 16 2021 ...Strong Storm with heavy rain and possible small hail in South Central Matagorda County... At 628 AM CDT, Doppler radar was tracking a strong thunderstorm 11 miles east of South Texas Nuclear Plant, moving northwest at 10 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Bay City and Van Vleck. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2880 9578 2876 9585 2893 9604 2902 9589 TIME...MOT...LOC 1128Z 151DEG 7KT 2883 9586
Special weather statement, May 16, 7:41 AM CDT, 3 hours 56 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 741 AM CDT Sun May 16 2021 TXZ226-235-236-335-336-161330- Coastal Matagorda TX-Inland Matagorda TX-Wharton TX- Coastal Jackson TX-Inland Jackson TX- 741 AM CDT Sun May 16 2021 ...SPECIAL WEATHER STATEMENT... At 740 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles northeast of La Ward to near South Texas Nuclear Plant. Movement was north at around 15 mph. Winds in excess of 30 mph and funnel clouds will be possible with these storms. Locations impacted include... Bay City, South Texas Nuclear Plant, Blessing, Markham, Wadsworth, Louise, Midfield and Danevang. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2920 9637 2896 9575 2874 9598 2890 9654 TIME...MOT...LOC 1240Z 181DEG 13KT 2894 9637 2880 9597
Special weather statement, May 16, 9:14 AM CDT, 2 hours 23 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 914 AM CDT Sun May 16 2021 TXZ213-161500- Inland Harris TX- 914 AM CDT Sun May 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARRIS COUNTY UNTIL 1000 AM CDT... At 913 AM CDT, Doppler radar was tracking a strong thunderstorm over Spring Branch Central, or over Spring Branch North, moving northeast at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Humble, Jersey Village, Hunters Creek Village, Bunker Hill Village, Piney Point Village, Aldine, Northside / Northline, Spring Branch North, Greater Greenspoint, Spring Branch West, Spring Valley, eastern Addicks Park Ten, northwestern Greater Heights, northwestern Memorial Park, Hedwig Village, Hilshire Village, Bush Intercontinental Airport, Spring Branch East, Spring Branch Central and Central Northwest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2974 9548 2980 9562 3005 9552 2995 9525 TIME...MOT...LOC 1413Z 209DEG 14KT 2982 9551 Cady
Local storm report, May 16, 10:53 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1053 AM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM FLASH FLOOD 9 NE LA WARD 28.95N 96.38W
05/16/2021 JACKSON TX EMERGENCY MNGR
LOCAL EMERGENCY MANAGER REPORTED FLOODWATER
OVER ROADS AT TX-111 EAST OF FM 1157.
&&
CADYThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 6:30 AM CDT | Special Weather Statement | HGX | Matagorda | 45 min |
| May 16, 7:00 AM CDT | Areal Flood Advisory | HGX | Matagorda | 90 min |
| May 16, 7:41 AM CDT | Special Weather Statement | HGX | Matagorda | 49 min |
| May 16, 8:32 AM CDT | Areal Flood Advisory | HGX | Brazoria, Jackson, Matagorda, Wharton | 3 hr |
| May 16, 8:44 AM CDT | Flash Flood Warning | HGX | Brazoria, Jackson, Matagorda, Wharton | 3 hr |
| May 16, 9:03 AM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Colorado, Fort Bend, Jackson, Matagorda and 2 more | 7 hr |
| May 16, 9:11 AM CDT | Areal Flood Advisory | HGX | Harris | 64 min |
| May 16, 9:14 AM CDT | Special Weather Statement | HGX | Harris | 46 min |
| May 16, 9:35 AM CDT | Flash Flood Warning | HGX | Colorado, Jackson, Wharton | 115 min |
| May 16, 11:26 AM CDT | Flash Flood Warning | HGX | Brazoria, Colorado, Jackson, Matagorda, Wharton | 4 hr |
| May 16, 11:39 AM CDT | River Flood Warning | HGX | Matagorda, Wharton | 6 days |
| May 16, 12:06 PM CDT | Special Marine Warning | HGX | 24 min | |
| May 16, 2:07 PM CDT | Special Weather Statement | HGX | Matagorda | 38 min |
| May 16, 2:13 PM CDT | Flash Flood Warning | HGX | Jackson, Matagorda | 92 min |
| May 16, 2:31 PM CDT | Special Marine Warning | HGX | 44 min | |
| May 16, 2:47 PM CDT | Special Weather Statement | HGX | Matagorda | 43 min |
| May 16, 3:08 PM CDT | Flash Flood Warning | HGX | Brazoria, Matagorda, Wharton | 82 min |
| May 16, 3:24 PM CDT | Special Weather Statement | HGX | Matagorda | 51 min |
| May 16, 3:31 PM CDT | River Flood Warning | HGX | Jackson | 22 hr |
| May 16, 3:31 PM CDT | River Flood Warning | HGX | Jackson, Wharton | 11 hr |
| May 16, 3:46 PM CDT | Flash Flood Warning | HGX | Matagorda | 59 min |
| May 16, 5:04 PM CDT | Areal Flood Warning | HGX | Matagorda | 101 min |
| May 16, 5:19 PM CDT | Special Marine Warning | HGX | 56 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.